Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Heartburn after taking Adderall. Drug test shows positive

I am a 43 year old white male. have a question about the affects of Adderall when something that is eaten causing heartburn (have had heartburn since high school) then taking 30mg adderall xr capsules and downing it with a 12oz orange juice. Wasnt trying to do anything but eat on the go. I take drug screens, and did an hours or so after this. I had heartburn afterwards, For the days before, 3 or 4 maybe I had taken nassal degon and sudifed. I know my adderall shows amphetamines and the over the counter have some meds in them that could cause false positive, but I have read earlier this week high acidic acids in the stomach could intesnify 5 times with amphetamines?? They say I tested posititve for something and they have said 3 months ago it was for meth, I know it wasnt, got a hair test and proved they were full of sh?t. They are saying that again and I am sick of this 6th time, I just want to know would acids cause meds and other over the counter meds, which I know now is freaken Dimethamphetamine is I meth. am I screwed if they showed 800ng from adderall/
Mon, 1 Jul 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics
Psychiatrist 's  Response
Hi there ~

I understand your concerns. Adderall is known to cause heartburns or gastritis if taken in empty stomach. This is among the various side effects that the medication has. The drug obviously shows positive on a tox screen as you have been using the drug. I would suggest that you down your adderall with water instead of orange juice. It would be better to take you adderall from a good company and to avoid using it on empty stomach. False positives are very common and you might have to start using the medication as prescribed. Consult your doctor that prescribed the adderall to get a letter for your employer stating that the medication may show up as false positive for other drugs and this is not a cause of concern. Your employer may also need to consult with and reconfirm this with your doctor and ultimately everything will smooth out.

I hope this helps. Take care and have a lovely day!
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

yesterday I was playing Halo 3 after I ate dinner, I was getting a bit aggravated and then I suddenly felt lightheaded, I felt a bit flushed, and...

Recent questions on  Attention deficithyperkinetic disorder

doctor1 MD

I have a bleeding throat . Difficulty in swallowing .nI was recently prescribed Abilify and this seems to be making it worse.On one side of myjaw I...

doctor1 MD

My 17 year old daughter occasionally takes a Vyvanse (20MG) before a test. She took one yesterday morning to take a college entrance exam, and by...

doctor1 MD

How do you take a child off of vyvanse that is taking 30mg? He ended up with alot of cavities that I think has to do with vyvanse...also he is...

doctor1 MD

Hi can you tell me if my life is in danger or I should go to the ER due to and over dose of vyvanseSo at around 4pm I took 160 mg of vyvanse for...